MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Customer (person): (b)(6).Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter for a biliary drainage procedure.After the device was advanced into the right hepatic duct, the stiffening cannula could not be removed.The device was removed and similar device was placed to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information provided on 22mar2021 stated that the difficulty was with the metal stiffening cannula.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.Tohoku university hospital in japan informed cook of an incident involving an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter [rpn: ult7.0-35-25-p-5s-cldm-wf-hc] from lot number 13655560.On (b)(6) 2021, during a procedure, the device was advanced to the right hepatic duct for drainage.However, the metal stiffener could not be removed from the catheter, so the device was removed from the patient and a new device was used to complete the procedure.There have been no adverse effects to the patient due to this occurrence.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.A device master record (dmr) review was performed, and device manufacturing instructions and quality control procedures associated with the complaint were identified.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device's design history files (dhf) were reviewed, and the risks associated with these devices are acceptable when weighed against the benefits.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: precautions: ¿when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.¿ instructions for use: ¿under fluoroscopic control, perform standard techniques for placement of percutaneous draining catheters, either by seldinger access or trocar access.-once catheter is in desired location, remove any wire guides, trocars, or stiffeners, allowing the catheter to form its configuration.¿ how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for lot 13655560 and relevant sub-assembly lots record no related non-conformances.A database search revealed no other complaints have been reported for the device lot.The information provided upon review of the dmr, dhr, dhf, and ifu, suggest no evidence that the device was manufactured out of specification, or that there are nonconforming devices in house or out in the field.Based on the information provided and the results of the investigation, the cause was traced to a component failure without a manufacturing or design deficiency.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11519759
Report Number1820334-2021-00970
Device Sequence Number3430417
Product Code GBO
UDI-Device Identifier00827002137684
UDI-Public(01)00827002137684(17)231229(10)13655560
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2023
Device Model NumberN/A
Device Catalogue NumberULT7.0-35-25-P-5S-CLDM-WF-HC
Device Lot Number13655560
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer03/22/2021
01/18/2022
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date03/25/2021
02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown